Hail, Fayette
- When
- September 28, 6:22 PM CST
- Where
- Fayette County, 1.38 mi ENE of Rabbs Prairie
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.980, -96.880
A cold front moved through the area causing isolated thunderstorms one of which produced severe size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A cold front moved through the area causing isolated thunderstorms one of which produced severe size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 28, 5:16 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 616 PM CDT MON SEP 28 2009 .AVIATION... A WEAK COLD FRONT WAS PUSHING SOUTHWARD THRU THE HILL COUNTRY AND ACROSS S CENTRAL TX THIS EVENING WITH SCT SHRA AND ISOLD TSRA DEVELOP AHEAD AND BEHIND THE FRONT. LIGHT SE WINDS AHEAD OF THE FRONT WILL SHIFT TO NE AT 5 TO 15 KNOTS. VFR CONDITIONS WILL PREVAIL EXCEPT FOR LOWER MVFR-IFR CONDITIONS IN THE SHRA/TSRA OVERNIGHT. MVFR CIGS WILL FORM MAINLY AHEAD OF THE FRONT AFTER 08Z AND CONTINUE THROUGH ABOUT 15Z-17Z INCLUDING THE KSAT/KSSF AND KDRT TAF SITES. SCT SHRA AND ISOLD SHRA WILL REDEVELOP ALONG THE NEAR STATIONARY FRONTAL BOUNDARY WITH HEATING ON TUESDAY. && .PREV DISCUSSION... /ISSUED 321 PM CDT MON SEP 28 2009/ DISCUSSION... ATMOSPHERIC MOISTURE IS ON THE UPTREND ACROSS OUR AREA AND THIS IS REFLECTED IN THE SURFACE DEWPOINT TEMPERATURES...WHICH AT 12Z WERE UP AN AVERAGE OF 3 DEGREES COMPARED TO 24H PRIOR. THE LATEST KEWX AND KDFX VAD WIND PROFILES IMPLY THIS INCREASE IN MOISTURE AS WELL WITH WINDS BACKING FROM THIS MORNING UNTIL 3PM UP TO ROUGHLY 14K FEET ABOVE GROUND LEVEL. THE 12Z NAM12 SHOWS PWATS INCREASING THIS EVENING UP TO 1.9 INCHES NEAR KDRT AND KSAT...THEN UP TO SLIGHTLY OVER 2 INCHES ALONG OUR SOUTHERN-MOST COUNTIES. GIVEN THESE ABOVE NORMAL PWAT VALUES...A SLOWING/STALLING FRONT (CURRENTLY PUSHING INTO OUR NORTHERN-MOST COUNTIES) AND WEAK STEERING WINDS IN THE MID LEVELS OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL POTENTIAL LOOKS TO BE ON THE INCREASE. THE GREATEST THREAT FOR LOCALLY HEAVY RAINFALL OF 1-2+ INCHES WILL GENERALLY BE ALONG AND SOUTH OF INTERSTATE 10 UNTIL MIDNIGHT. CONVECTION IS FORECAST TO TREND DOWN BY THEN...WITH A LOSS OF SURFACE HEATING AND DRIER AIR FILTERING- IN BEHIND THE FRONT. RAIN CHANCES WILL DECREASE TUESDAY...BUT HANG-IN THE FORECAST FOR THE NEXT SEVEN DAYS. THE NEXT JUMP IN CHANCES WILL BE THURSDAY NIGHT WITH ANOTHER WEAK FRONT. THE 12Z GFS40 LINGERS MOISTURE AND THE TAIL-END OF THE FRONT OVER OUR AREA FRIDAY INTO SATURDAY...BUT THE 12Z ECMWF CLEANS US OUT UNTIL LATE SATURDAY NIGHT. THESE DIFFERENCES ARE DUE TO SUBTLE VARIATIONS IN THE FORECAST POSITIONS OF SYNOPTIC SCALE LOW PRESSURE SYSTEMS BETWEEN THE TWO MODEL SOLUTIONS. OUR FORECAST WILL BE CLOSER TO THE GFS GIVEN THE RECENT WETTER TRENDS. ANOTHER INCREASE IN RAIN CHANCES WILL HAPPEN LATE IN THE WEEKEND WITH A LARGE UPPER LOW FORECAST TO DEVELOP AND DIVE SOUTH INTO THE WESTERN ROCKIES...THEN PICK UP PACIFIC MOISTURE WHICH IS FORECAST TO MOVE ACROSS MEXICO INTO TEXAS. THE 12Z GFS AND ECMWF SHOW MOST OF THIS MOISTURE MOVING FURTHER NORTH OF OUR CWFA WHEN COMPARED TO YESTERDAYS 12Z RUNS...BUT THERE IS PLENTY OF ROOM FOR ERROR AT 144H+. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 85 69 88 74 / 30 20 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 65 84 66 89 73 / 40 20 10 20 10 NEW BRAUNFELS MUNI AIRPORT 65 87 68 88 73 / 50 30 10 20 10 BURNET MUNI AIRPORT 62 82 66 85 72 / 20 10 10 10 - DEL RIO INTL AIRPORT 71 88 73 92 76 / 50 20 10 - - GEORGETOWN MUNI AIRPORT 63 84 68 86 73 / 20 10 10 20 10 HONDO MUNI AIRPORT 69 88 70 90 72 / 60 30 10 10 - SAN MARCOS MUNI AIRPORT 64 85 68 87 73 / 50 20 10 20 10 LA GRANGE - FAYETTE REGIONAL 64 86 68 87 73 / 50 30 20 30 10 SAN ANTONIO INTL AIRPORT 67 87 71 88 75 / 60 30 10 20 10 STINSON MUNI AIRPORT 68 87 71 89 73 / 60 30 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 532 AM CDT MON SEP 28 2009 TXZ171>173-183>194-202>209-217>225-228-291045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 532 AM CDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 PM CDT MON SEP 28 2009 TXZ185>187-282315- BANDERA-KERR-REAL- 516 PM CDT MON SEP 28 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BANDERA...KERR AND REAL COUNTIES... AT 514 PM CDT...A STRONG THUNDERSTORM WAS INDICATED 10 MILES SOUTHWEST OF KERR WILDLIFE MGMT AREA...OR 18 MILES NORTH OF VANDERPOOL...MOVING SLOWLY EAST AT 5 TO 10 MPH. PEOPLE IN NORTHEASTERN REAL...NORTHWESTERN BANDERA AND WESTERN KERR COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 707 PM CDT MON SEP 28 2009 TXZ209-290030- FAYETTE- 707 PM CDT MON SEP 28 2009 ...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE COUNTY... AT 706 PM CDT...A STRONG THUNDERSTORM WAS INDICATED 8 MILES NORTH OF LA GRANGE...MOVING SOUTH AT 10 MPH. PEOPLE IN NORTHEASTERN FAYETTE COUNTY...INCLUDING THE FOLLOWING LOCATION...LA GRANGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
The Ft Hood radar (KGRK), 96 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194248.